T4 & T3

I did have a search before posting but couldn't find any specific post relating to my personal issue.

My endo prescribed t3 and being so elated I just took the 20mcgs straight away. On reading posts I think it might be better to start lower! I am on 75mcgs of Levo (previously started on 100 but experienced massive hair loss so reduced to 75) and this hasn't been reduced with the T3. It's been 2 days of 20mcgs T3 and my hair has started falling out again. this am I took 10mcgs but I wondered if I should take 5mcgs am and 5mcgs pm and for how long? My recent bloods before taking t3 were:

Tsh 0.56 (0.2-4.5)

Free T4 14 (9-21)

Total t3 1.6 (0.9-2.4)

Free t3 4.4 (2.6-6.2)

Vitamin b12 716 (180-2000)

Serum folate 17.8 (2.8-20)

Ferritin 29 (15-200) I am now supplemented with iron tablets also.

Many thanks in advance

Sarah

8 Replies

oldestnewest
  • Sarah,

    T3 is powerful and if you have too much too quickly you could be very ill.

    My advice is the same as yesterday when I advised you of the protocol I followed

    ...................I too have recently added T3 to my T4 in the same dosage as yourself.

    When I started T3 I began at a half dose of 5mcg am & pm and was advised divided doses are preferable due to the short half life.

    I now take my Levo & 10mcg T3 first thing in the morning and a second dose of 10mcg T3 about 3pm.

    I leave an hour either side of meds regarding food and take all my sups with meals.

    Did your endo not give you instructions with your prescription? They are usually quite fussy as this is a powerful medication.

    Symptoms may lag behind good biochemistry but once optimally medicated your hair will hopefully improve. Hormones always take a while to rebalance.

    Good luck Sarah...I feel so much better.

    Flower

  • Thanks flower, my endo just said take 20mcgs. I honestly don't think he wants me on it thpugh as he was very discouraging about it and I only got it as I repeatedly stated I wanted to try it. I took 10mcgs this am (with all my supplements oops) but will not take any more today and start 5mcgs tomorrow am and then again later in the day.

    My ending didn't reduce my t4 - is this right? Should I go down to 50 from 75?

    Thanks again for responding - I really want to feel better and if I go by the endo's recommendations that isnt going to happen so I'm eternally grateful for this site and all the experienced and knowledgable people.

  • You are on a low dose of T4 so I think adding 20mcg is fine. If you find you are getting palps or fast pulse reduce down to 10mcg. The new ratio when adding T3 to T4 is 1 T3 to 3 T4.

    Re taking food with any thyroid hormones can affect the uptake of the hormones because we have a slow digestive system being female it is slower than males, a gap of around 2 to 2.5 hours should elapse so our stomach is more or less empty as food can interfere with the uptake.

  • When I was on 100mcgs of t4 I experienced hair loss (which started again this am) so I'm hoping if I reduce to t3 and gradually increase it will stop this issue. Thanks again

  • Sarah, if you felt ok on the 20mcg just split the tablet into 2 doses and take the first dose with 75mcg Levothyroxine and the 2nd 8-12 hours, or more, later. I take mine morning and bedtime. Your FT4 is low so you don't need to reduce Levothyroxine dose.

    The hairloss won't be due to taking T3 for a couple of days. It's more likely due to your low ferritin. Supplement Ferrous Fumarate and take each iron tablet with 500mg-1,000mg vitamin C to aid absorption and minimise constipation.

  • Clutter since reducing t4 to 75 the hair loss stopped (4 weeks now) and I have also been supplementing FF slthe last few weeks too. I seem to not be able to take more than 75 T4 without hair loss and it started again this morning which to me seemed a coincidence with taking T3. I'm hoping my body just doesn't like major changes and small changes will be better (I went from nothing straight to 100 T4).

    Also I have kind of been feeling headachy and tight chested - nothing too bad and didn't think too much of it initially but probably to do with adding the T3 quickly.

    thanks so much for taking the time to reply.

  • Just for information:-

    web.archive.org/web/2010103...

  • Thank you i will read that too. Currently also watching a you tube video which is giving me so much insightz

You may also like...